Alert archive / Pennsylvania / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS State College, PA
NWS State College, PA issued this wind chill advisory at Feb 4, 2009, 3:03 PM EST for Cambria County, Somerset County, Pennsylvania. It took effect at Feb 5, 2009, 1:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 3:03 PM EST (20:03 UTC)
- In effect from
- Feb 5, 2009, 1:00 AM EST
- Expired
- Feb 5, 2009, 9:00 AM EST
- In force
- 8 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 042003 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EST WED FEB 4 2009 PAZ024-033-050815- /O.NEW.KCTP.WC.Y.0002.090205T0600Z-090205T1400Z/ /O.CON.KCTP.WW.Y.0031.000000T0000Z-090205T0600Z/ CAMBRIA-SOMERSET- 303 PM EST WED FEB 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. PERSISTENT WESTERLY WINDS AND A DEPARTING UPPER LEVEL LOW WILL KEEP SNOW SHOWERS GOING ALL EVENING AND INTO THE FIRST PART OF THE NIGHT OVER THE REGION. BY LATE TONIGHT...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA. AS THE SNOW SHOWERS TAPER OFF AFTER MIDNIGHT...THE TEMPERATURES WILL DROP INTO THE LOWER SINGLE DIGITS. THE WEST WINDS WILL STAY ABOUT 10 TO 15 MPH FOR MOST OF THE NIGHT AS WELL. THIS WILL CREATE WIND CHILLS OF ABOUT 15 BELOW ZERO. THESE LOW WIND CHILLS WILL LAST UNTIL MID MORNING ON THURSDAY. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE EXTREME CAUTION WHILE DRIVING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING CLOTHING. TRAPPED AIR BETWEEN THE LAYERS WILL INSULATE YOU. OUTER GARMENTS SHOULD BE TIGHTLY WOVEN TO SHIELD THE WIND. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST FROM YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ DANGELO
2 follow-up statements
000 WWUS41 KCTP 042252 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 552 PM EST WED FEB 4 2009 PAZ017>019-027-028-050-050600- /O.EXA.KCTP.WW.Y.0031.000000T0000Z-090205T0600Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER- 552 PM EST WED FEB 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 AM EST THURSDAY. SNOW SHOWERS...WITH OCCASIONALLY HEAVY SNOW SQUALLS WILL BRING AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATION IN MANY LOCATIONS THROUGH EARLY TONIGHT. A FEW PLACES COULD SEE UP TO 4 INCHES OF POWDERY SNOW. VISIBILITY WILL VARY GREATLY...AND WILL BRIEFLY DROP TO JUST A FEW HUNDRED FEET IN THE HEAVY SQUALLS. THIS SNOWFALL AND POOR VISIBILITY WITH TEMPERATURES FALLING IN THE TEENS...WILL CREATE ICY ROADS AND EXTREMELY HAZARDOUS TRAVEL CONDITIONS. AS THE SNOW SHOWERS TAPER OFF AFTER MIDNIGHT...THE TEMPERATURES WILL DROP INTO THE UPPER SINGLE DIGITS AND LOWER TEENS. THE WEST TO NORTHWEST WINDS WILL STAY ABOUT 10 TO 15 MPH FOR MOST OF THE NIGHT AS WELL. THIS WILL CREATE WIND CHILLS OF ABOUT 5 BELOW ZERO. THESE LOW WIND CHILLS WILL LAST UNTIL MID MORNING ON THURSDAY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ PAZ024-033-051100- /O.CON.KCTP.WW.Y.0031.000000T0000Z-090205T0600Z/ /O.CON.KCTP.WC.Y.0002.090205T0600Z-090205T1400Z/ CAMBRIA-SOMERSET- 552 PM EST WED FEB 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST THURSDAY. PERSISTENT WESTERLY WINDS AND A DEPARTING UPPER LEVEL LOW WILL KEEP SNOW SHOWERS AND LOCALIZED HEAVY SQUALLS GOING ALL EVENING AND INTO THE FIRST PART OF THE NIGHT OVER THE REGION. VISIBILITY WILL VARY GREATLY AND WILL BRIEFLY DROP TO JUST A FEW HUNDRED FEET IN THE HEAVY SQUALLS. THIS SNOWFALL AND POOR VISIBILITY WITH TEMPERATURES FALLING TO AROUND 10 ABOVE...WILL CREATE ICY ROADS AND EXTREMELY HAZARDOUS TRAVEL CONDITIONS. BY LATE TONIGHT...TOTAL SNOWFALL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA...WITH LOCALLY UP TO 7 INCHES ON THE RIDGE TOPS TO THE WEST OF ROUTE 2 19. AS THE SNOW SHOWERS TAPER OFF AFTER MIDNIGHT...THE TEMPERATURES WILL DROP INTO THE LOWER SINGLE DIGITS. THE WEST WINDS WILL STAY ABOUT 10 TO 15 MPH FOR MOST OF THE NIGHT AS WELL. THIS WILL CREATE WIND CHILLS OF ABOUT 15 BELOW ZERO. THESE LOW WIND CHILLS WILL LAST UNTIL MID MORNING ON THURSDAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING CLOTHING. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST FROM YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ LAMBERT/RADZANOWSKI/MACH
000 WWUS41 KCTP 051200 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 AM EST THU FEB 5 2009 PAZ024-033-051400- /O.CON.KCTP.WC.Y.0002.000000T0000Z-090205T1400Z/ CAMBRIA-SOMERSET- 700 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE TEMPERATURES ARE NEAR ZERO IN MANY LOCATIONS THIS MORNING...AND WEST WINDS ARE 5 TO 10 MPH. THIS WILL CREATE WIND CHILLS OF ABOUT 15 BELOW ZERO. THESE LOW WIND CHILLS WILL LAST INTO MID MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA ARE POSSIBLE IF THOSE VENTURING OUTDOORS DO NOT TAKE THE PROPER PRECAUTIONS. WEAR MULTIPLE LAYERS OF WARM...LOOSE FITTING CLOTHING. A HOOD OR HAT IS ESSENTIAL...AS HALF YOUR BODY HEAT CAN BE LOST FROM YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. $$ DANGELO
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 2:29 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 4, 2:29 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EST WED FEB 4 2009 .SYNOPSIS... LOW PRESSURE ALOFT WILL CONTINUE TO DRIFT TO THE NORTH AND EAST OF THE REGION...WITH SNOW SHOWERS LINGERING INTO THE NIGHT. THE HEAVIEST SNOW IS EXPECTED OVER THE LAUREL HIGHLANDS AND SOUTH- CENTRAL MOUNTAINS THIS EVENING. MUCH COLDER AND DRIER AIR WILL LAST THROUGH EARLY FRIDAY...BEFORE A STEADY WARMING TREND BEGINS ON FRIDAY WITH ABOVE NORMAL TEMPERATURES FOR THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... WEAKNESS IN PRESSURE FIELD STARTING TO SHOW UP OVER CENTRAL PA...WITH AXIS OF THIS INVERTED TROFFINESS RIGHT OVER KUNV. ALSO STARTING TO SEE THE WINDS VEER TO N AT KELM WHILE STRAIGHT W AT KJST AND KFIG. THEY ARE PICKING UP A BIT AS WELL...WHICH WILL HELP TO STRENGTHEN THE WEAK CONVERGENCE IN THIS AREA CURRENTLY. LOCAL MESO MDLS INCL THE NAM WRF AND NAM NMM AS WELL AS THE NATIONAL NAM12KM HAVE THIS AREA PEGGED FOR DEVELOPMENT OF HEAVIER SNOW SHOWERS THIS AFTN AND EVENING. HAVE TO START BELIEVING THEM WITH SUPPORT FROM THEIR GOOD GUIDANCE YESTERDAY FRESH IN MY MIND. WILL CONTINUE TO RAMP UP MENTIONS OF SHSN AND INTRODUCE ACCUMS FOR THE AFTN AND EVENING IN THE AREA BOUNDED BY KUNV...KSEG...KMDT...KAOO AND KHGR. THIS SHOULD BE A FEW MILES WEST OF LAST NIGHT/S LUCKY WINNERS IN THE DEEP SNOW CONTEST IN LANCASTER CO. RADAR RETURNS RAMPING UP IN THE LOCAL AREA...WITH VSBY DOWN TO 1-2SM ATTM UNDER A DECENT BAND. DAYLIGHT WILL KEEP ACCUMS MINIMAL HERE...BUT WITH DARKNESS IT COULD TIGHTEN UP INTO THE BAND THE MDLS SAY IT WILL...AND IT WILL BEGIN TO ACCUMULATE - ESP WHERE THE BEST CELLS/RETURNS REPEATEDLY GO. IF THIS AREA BECOMES MORE ACTIVE AND THE BAND REALLY DOES START TO CONSOLIDATE WELL WE MAY NEED A TARGETED ADVISORY. OTHERWISE...GENERALLY LIGHT SNOW SHOWERS OVER THE NW/MTS WILL LINGER ALL EVENING. LAURELS STILL UNDER ADVISORY THROUGH 1 AM WITH ONE MORE SHORTWAVE TO ROTATE THROUGH AROUND 00Z FROM N-S ON THE WESTWARD SIDE OF THE UPPER LOW. UPSLOPE THERE AND FLUFFINESS OF SNOW WILL LEND TO GOOD ACCUMS. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/... UPSLOPE FLOW AND ENHANCEMENT BY A SHORT WAVE TO PASS THIS EVENING WILL KEEP SNOW ACCUMULATING ON THE WEST-FACING SLOPES OF THE LAURELS FOR AT LEAST THE FIRST HALF OF TONIGHT. GENERALLY LIGHT SHSN WILL CONTINUE OVER THE NW...TOO. A LARGE OPEN-WATER AREA IS SEEN IN VIS PICS ACROSS TO CANADA BETWEEN CLE AND PUT-IN- BAY. BUT MOST OF THE LAKE IS STILL FROZEN OVER...WHICH SHOULD HELP KEEP ACCUMS THERE MINOR/BELOW ADVSRY NUMS. ONLY SLOW IMPROVEMENT IS SEEN BY TONIGHT WITH THE UPPER LOW INCHING OFFSHORE AND MDT TO STG H5 NLY FLOW PERSISTING. SHORTWAVE RIDGING DOES EVENTUALLY REACH THE AREA ON THURSDAY NUDGING THE UPPER TROF FURTHER OFFSHORE WITH THE MOST PRONOUNCED IMPROVEMENT SEEN AT THAT TIME. UNTIL THEN...PLENTY OF CLOUDS AND SCATTERED LIGHT SNOW SHOWER ACTIVITY WL PERSIST OVER THE WESTERN HIGH TERRAIN... WITH CONDITIONS IMPROVING THE FURTHER DOWNSTREAM ONE GOES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE CENTERED OVER THE SERN U.S. WILL BUILD ACROSS THE REGION LATE IN THE WEEK BEHIND THE BY THE THEN DEPARTING UPPER TROF WITH DRY AND COLD WEATHER INTO FRIDAY NIGHT. INCREASING SOUTH TO SW FLOW ON THE BACKSIDE OF THE SFC HIGHT AND BUILDING HEIGHTS WILL LEAD TO A WARM- UP OVER THE UPCOMING WEEKEND WITH MUCH ABOVE MUCH NORMAL TEMPS POSSIBLE BY SUNDAY. SEVERAL WEAK WAVES WILL MOVE THROUGH THE RELATIVELY FLAT FLOW...ONE SATURDAY AND ONE TUESDAY. AT THIS POINT THESE LOOK LIKE THE ONLY CHANCES OF SIG PCPN DURING THE LONG TERM PERIOD. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... TYPICAL POST-FRONTAL CYCLONIC FLOW REGIME WILL CONTINUE INTO THE EVENING. AT LEAST ONE MORE SHORTWAVE/TROF AXIS SHOULD ROTATE THROUGH CENTRAL PA AROUND 00Z....WITH CHANNELED VORTICITY TO REMAIN HIGH INTO THE MORNING HOURS. THIS WILL CERTAINLY ENHANCE THE SHSN IN THE LAURELS...AND PERHAPS SOME AREAS ACROSS THE SOUTHERN TIER. EXPECT IFR/OCCNL MVFR FOR KJST ALL NIGHT AND AT KBFD INTO THE MIDDLE OF THE NIGHT. KIPT SHOULD REMAIN GENERALLY DRY/VFR AWAY FROM MOISTURE AND NORTH OF A CONVERGENCE ZONE SETTING UP FROM KUNV TO KMDT/KTHV. THIS COULD HELP TO FORM A MORE- ORGANIZED BAND OF SNOW SOMEWHERE BETWEEN KUNV AND KFDK/KTHV/KMDT AGAIN THIS EVENING. MOST LIKELY THIS BAND WOULD BE TO THE EAST OF KAOO...AND WEST OF KLNS. BUT SCT SHSN ARE LIKELY THERE. THE OROGRAPHICALLY ENHANCED CYCLONIC FLOW DRIVEN SHSN IN THE WEST SHOULD BEGIN TO TAPER OFF AT KJST THURS MORNING AS SFC RIDGE BUILDS IN. HOWEVER...LOW CLOUDS WILL MOST LIKELY PERSIST BLW THE SUBSIDENCE INVERSION INTO THE LATE MORNING. ALMOST ALL LOCATIONS SHOULD BE VFR BY 12Z...THOUGH. A WARM FRONT WILL LIFT NEWD ACROSS THE COMMONWEALTH THUR NITE. OUTLOOK... FRI...MVFR/VFR FOR WRN TERMINALS. VFR ELSEWHERE. SAT...BCMG MVFR W WITH RAIN SHOWERS PSBL. REST OF AREA VFR. SUN...MAINLY MVFR WITH RAIN/SNOW SHOWERS...ESP NW. MON...MVFR WEST. VFR EAST. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 1 AM EST THURSDAY FOR PAZ024-033. WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST THURSDAY FOR PAZ024- 033. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...LAMBERT/GARTNER AVIATION...DANGELO
Hazardous weather outlook, Feb 4, 6:35 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 635 AM EST WED FEB 4 2009 PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-051145- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 635 AM EST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-033-051145- CAMBRIA-SOMERSET- 635 AM EST WED FEB 4 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 4, 2:42 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EST WED FEB 4 2009 PAZ019-026-027-042045- HUNTINGDON PA-MIFFLIN PA-SOUTHERN CENTRE PA- 242 PM EST WED FEB 4 2009 ...A SNOW SQUALL WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN HUNTINGDON AND SOUTH CENTRAL CENTRE COUNTIES... AT 233 PM EST...A SNOW SQUALL WAS LOCATED NEAR STATE COLLEGE...MOVING SOUTHEAST AT 10 MPH. THE HEAVY SNOW WAS STARING TO ACCUMULATE ON COLDER SURFACES LIKE CARS AND UNTREATED ROADS. A QUICK DUSTING TO AN INCH OF ACCUMULATION IS POSSIBLE BY 4 PM. THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THE SQUALL TO LESS THAN A QUARTER OF A MILE. THE SNOW WILL FALL ONTO WARM ROAD SURFACES...WHICH WILL CAUSE IT TO QUICKLY MELT AND THEN RE-FREEZE. THIS COULD CREATE VERY ICY CONDITIONS IF THE ROAD SURFACE IS UNTREATED. THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 67 AND 81. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220... ALTERNATE ROUTE 220...ROUTE 322...ROUTE 522...STATE ROAD 26...STATE ROAD 45. USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL PASSES YOUR LOCATION. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:40 PM EST | Winter Weather Advisory | CTP | Adams, Cambria, Centre, Clearfield, Huntingdon, Juniata and 5 more | 28 hr |
Nearby
Wind Chill Advisories in Pennsylvania, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.